MAUDE Adverse Event Report: I-SENS ASSURE® PRISM MULTI BLOOD GLUCOSE METER; PORTABLE BLOOD GLUCOSE METER

I-SENS ASSURE® PRISM MULTI BLOOD GLUCOSE METER; PORTABLE BLOOD GLUCOSE METER
Model Number 530001
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Altered State of Consciousness (4589)
Date of Event 07/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the complaint products were not returned, i-sens analyzed the accuracy issue with a reference meter and retained strips from the complaint lot.Firstly, as a result of the control solution test, all results satisfied the acceptable range in both a and b levels.Secondly, the test was conducted with blood whose glucose concentration was adjusted to be similar to 54 mg/dl, estimated to be the patient's blood glucose level at the time of the incident.As a result, all readings fall into the acceptance criteria.Therefore, we confirmed that the product is functioning properly.
 
Event or Problem Description
Caller stated they received the meter two months ago.Caller stated the meter and strips are stored on the ambulance.Caller stated they were called for an unresponsive patient.They tested the meter twice with the patient and received blood glucose readings of 219 ((b)(6) 2024 at 8:09 pm) and 212 (b)(6) 2024 at 8:08 pm).The patient was not treated by the ambulance personnel based on the readings they received.The ambulance crew activated stroke protocol.They transported the patient to the emergency room and the emergency room tested the patient's blood glucose with their meter and registered their blood glucose at 54.The caller stated this meter is reading too high based on the readings received with this meter and the reading that was received at the emergency room.The emergency room further treated the patient with activated stroke protocol and medications, but their complete course of treatment is unknown.Replaced meter, strips, sent control solution and sent return label.
 
Additional Manufacturer Narrative
Before the defective product was recalled, a control solution test was conducted using a reference meter and retained strips, and all the results satisfied the acceptable range.As the complaint products were returned, i-sens conducted clinical tests using three types of capillary blood, adjusting the concentration into low, medium, and high levels.As a result, all readings satisfied 15 mg/dl or % compared to the standard equipment, and sd and cv also satisfied the acceptable range.Therefore, we confirmed that the product is functioning properly.Additionally, in this follow-up report, we have also made updates regarding udi-related data quality.
 
Event or Problem Description
Caller stated they received the meter two months ago.Caller stated the meter and strips are stored on the ambulance.Caller stated they were called for an unresponsive patient.They tested the meter twice with the patient and received blood glucose readings of 219 ((b)(6) 2024 at 8:09 pm) and 212 ((b)(6) 2024 at 8:08 pm).The patient was not treated by the ambulance personnel based on the readings they received.The ambulance crew activated stroke protocol.They transported the patient to the emergency room and the emergency room tested the patient's blood glucose with their meter and registered their blood glucose at 54.The caller stated this meter is reading too high based on the readings received with this meter and the reading that was received at the emergency room.The emergency room further treated the patient with activated stroke protocol and medications, but their complete course of treatment is unknown.Replaced meter, strips, sent control solution and sent return label.

Brand Name
ASSURE® PRISM MULTI BLOOD GLUCOSE METER
Common Device Name
PORTABLE BLOOD GLUCOSE METER
Manufacturer (Section D)
I-SENS
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
Manufacturer (Section G)
I-SENS WONJU FACTORY
94-1, donghwagongdan-ro
munmak-eup
wonju-si, 26365
KS   26365
Manufacturer Contact
hyojin baik
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS   06646
MDR Report Key20061887
Report Number3005621222-2024-00010
Device Sequence Number7728658
Product Code NBW
UDI-Device Identifier00015482530013
UDI-Public(01)00015482530013
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K151164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model Number530001
Device Catalogue Number530001
Device Lot NumberWN01MAPLB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexMale
Patient Weight156 KG